Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Inverting sets for function algebras

Author: Larry Q. Eifler
Journal: Proc. Amer. Math. Soc. 37 (1973), 92-96
MSC: Primary 46J10
MathSciNet review: 0306916
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If A is a function algebra on X, then we say that X is an inverting set for A if $ f \in A$ and f does not vanish on X implies f is invertible in A. We obtain results on inverting sets for tensor products and for extensions of $ R(X)$ by real valued functions.

References [Enhancements On Off] (What's this?)

  • [1] T. W. Gamelin, Uniform algebras, Prentice-Hall, Englewood Cliffs, N.J., 1969. MR 0410387 (53:14137)
  • [2] K. Hoffman, Banach spaces of analytic functions, Prentice-Hall Series in Modern Analysis, Prentice-Hall, Englewood Cliffs, N.J., 1962. MR 24 #A2844. MR 0133008 (24:A2844)
  • [3] D. R. Wilken, Maximal ideal spaces and A-convexity, Proc. Amer. Math. Soc. 17 (1966), 1357-1362. MR 34 #3375. MR 0203525 (34:3375)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J10

Retrieve articles in all journals with MSC: 46J10

Additional Information

Keywords: Function algebras, tensor products, inverting sets
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society